MAUDE Adverse Event Report: ROCHE DIABETES CARE, INC. ACCU-CHEK ® AVIVA; BLOOD GLUCOSE MONITORING DEVICE

ROCHE DIABETES CARE, INC. ACCU-CHEK ® AVIVA; BLOOD GLUCOSE MONITORING DEVICE
Catalog Number 08340331001
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 07/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the blood glucose monitor was unavailable for use due to an error message.On the morning of (b)(6) 2023 the customer received a blood glucose result of 153 mg/dl at 7:30am.This was a normal blood glucose reading for the customer and he administered his normal 20 units of lantus.Sometime between the timeframe of 12:30 pm and 5:15 pm the customer lose coconsciousness and had a seizure due to low blood sugar.The customer was home alone when he lost consciousness and could not recall the exact time.The customer attempted to test his blood sugar prior to losing consciousness and received an e6 error message on the device.The customer's wife arrived home at 5:15pm and discovered the customer conscious in the bathroom, she attempted to test his blood glucose and again received an error message of e6.The wife then treated the customer with orange juice and peanut butter.At 5:30pm the wife attempted to test the customer's blood glucose again, and finally received a result of 109 mg/dl.The wife drove the customer to the hospital.They arrived at the hospital at 6:15p and the hospital tested the customer's blood glucose and received a result of 240 mg/dl.The hospital performed a series of tests and ran an ekg.No treatment was provided for diabetes.The customer was not admitted into the hospital and went home 2 hours later.
 
Additional Manufacturer Narrative
Correction d4: catalog no and unique identifier were updated based on the returned product.
 
Additional Manufacturer Narrative
This supplemental mdr is being submitted as a part of a retrospective review and remediation effort based on errors that occurred in the submission of mdrs for incorrect manufacturer name and/or address.A non-conformance report (ncr) ¿ 16847 to implement corrective actions was opened on january 29, 2025.Device performance and/or risk profile are not impacted.

Brand Name
ACCU-CHEK ® AVIVA
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
ROCHE DIABETES CARE, INC.
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
SANMINA-SCI INDIA PVT LTD.
oz-1 sipcot hi-tech sez,oragad
sriperumpudur taluk
chennai, tamil nadu 60210 5
IN   602105
Manufacturer Contact
john krug
9115 hague road
na
indianapolis, IN 46250-0457
3175212484
MDR Report Key17410298
Report Number3011393376-2023-01725
Device Sequence Number15326807
Product Code NBW
UDI-Device Identifier00365702702394
UDI-Public00365702702394
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K043474
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number08340331001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/11/2023
07/22/2025
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/16/2023
07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LANTUS
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexMale
Patient Weight83 KG